Missouri, 2006

Damaging Wind in Missouri, June 22, 2006

June 22, 2006 · NWS SGF · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Jun 21, 5:12 PM CST, 8 hours 33 minutes earlier.

Area forecast discussion, Jun 21, 5:12 PM CST, 8 hours 33 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
612 PM CDT WED JUN 21 2006

.DISCUSSION...

SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)...

MAIN SHORT TERM CONCERN WILL BE WITH CONVECTIVE POTENTIAL THROUGH
FRIDAY NIGHT. COLD FRONT CURRENTLY DRAPED FROM EASTERN IA ACROSS NW
MISSOURI SOUTHWESTWARD TO THE OKLAHOMA/TEXAS PANHANDLES IS SLOWLY
DRIFTING SOUTHWARD. WRF-NMM AND GFS BOTH HAVE STRONG CONVECTIVE
SIGNALS OVER WESTERN KS THIS EVENING...WHICH COULD EVOLVE FROM THE
CONVECTION DEVELOPING OVER THE COLORADO ROCKIES NOW OR SEPARATELY
LATER THIS EVENING AS LOW LEVEL JET GETS CRANKING. REGARDLESS OF
ORIGINATION IT APPEARS PRETTY LIKELY THAT A LARGE CONVECTIVE COMPLEX
WILL DEVELOP OVER KS AND PUSH EASTWARD TONIGHT WITH ASSOCIATED MCV.
CERTAINLY NOT IMPOSSIBLE THAT SOME OF THIS CONVECTION COULD SPILL
INTO OUR NW COUNTIES PRIOR TO 12Z SO KEPT ONGOING LOW POPS IN PLACE
FOR LATE TONIGHT.

TOMORROWS FORECAST WILL HINGE HEAVILY ON HOW THINGS EVOLVE TONIGHT.
BOTH GFS AND WRF-NMM ARE DEVELOPING A CONVECTIVELY ENHANCED VORT MAX
AND MOVING IT INTO OUR AREA DURING PEAK HEATING. IF THIS WERE TO PAN
OUT THEN THE COMBINATION OF ASCENT ASSOCIATED WITH THE PVA FROM THE
VORT AND CONVERGENCE ALONG SYNOPTIC BOUNDARY AND/OR ANY OUTFLOW
BOUNDARIES FROM LINGERING CONVECTION SHOULD BE ENOUGH TO SPARK
ADDITIONAL CONVECTION. MODELS ARE INDICATING THAT SOME STRONGER FLOW
ALOFT WILL DEVELOP IN RESPONSE TO THE TIGHTENING HEIGHT GRADIENT
WITH THE MCV...HOWEVER EVEN WITH THAT ADDITIONAL FLOW THE DEEP LAYER
SHEAR OF ANY NOTE WILL BE CONFINED TO AREAS BEHIND THE FRONT LEAVING
PULSE/LOOSELY ORGANIZED MULTICELL STORMS IN THE WARM SECTOR. IF
SUFFICIENT HEATING TAKES PLACE THERE COULD STILL BE ENOUGH
INSTABILITY FOR A FEW WET MICROBURSTS TOMORROW AFTERNOON...BUT
UNLIKELY TO BE ANYTHING OF ANY CONSEQUENCE.

CONVECTION SHOULD CONTINUE INTO THURSDAY NIGHT AS THE FRONT SAGS
SLOWLY SOUTHWARD. WITH THE LOSS OF DAYTIME HEATING THE MAIN
POTENTIAL HAZARD FROM CONVECTION THURSDAY NIGHT SHOULD BE LOCALLY
HEAVY RAINFALL TOTALS. PRECIPITABLE WATER VALUES ARE PROGGED TO
APPROACH 2 BY THURSDAY NIGHT AND WITH UPPER FLOW PARALLEL TO THE
SURFACE BOUNDARY HEAVY RAINFALL IS A DISTINCT POSSIBILITY. DID
INCREASE POPS AND ADD +RA TO THE GRIDS BUT GIVEN HOW MUCH THE
CONVECTION OVER THE NEXT 24 HOURS WILL INFLUENCE TOMORROW NIGHTS
WEATHER DIDNT SEE ANY NEED TO GET CARRIED AWAY WITH WATCHES OR
ESFS.

THE POSITION OF THE SYNOPTIC BOUNDARY BY FRIDAY WILL AT LEAST IN
PART BE DRIVEN BY CONVECTIVE OUTFLOW FROM THURSDAY NIGHTS
CONVECTION. CURRENT THINKING IS THAT THE SOUTHERN PORTIONS OF THE
CWA WILL BE IN THE WARM SECTOR FRIDAY AND UNDER THE GUN FOR
ADDITIONAL CONVECTION...HOWEVER WEAKER LAPSE RATES AND LIKELIHOOD OF
LESS HEATING AHEAD OF THE FRONT SHOULD GREATLY LIMIT SEVERE
POTENTIAL. ALSO...THERE IS A DISTINCT POSSIBILITY THAT THURSDAY
NIGHTS CONVECTION AND COLD POOL COULD SEND THE BOUNDARY FURTHER
SOUTHWARD THAN EXPECTED REDUCING OUR PRECIP CHANCES EVEN MORE...BUT
THIS IS SOMETHING THAT WE WILL HAVE TO WAIT AND SEE ON.

IZZI

LONG TERM (SATURDAY ONWARD)...

A SUMMER WEATHER PATTERN WILL REMAIN IN PLACE ACROSS THE REGION
THIS WEEKEND INTO NEXT WEEK. A FLAT UPPER RIDGE WILL REMAIN CENTERED
ACROSS THE GREAT BASIN WITH A WEAK TROUGH OVER THE EASTERN U.S. THE
UPPER RIDGE IS PROGGED TO AMPLIFY PLACING THE OZARKS IN A MORE
NORTHWESTERLY FLOW ALOFT. WHILE RAIN CHANCES APPEAR INSIGNIFICANT
INTO THIS WEEKEND AND EARLY NEXT WEEK...MINOR SHORTWAVES COMING
OVER TOP OF THE WESTERN RIDGE WILL HAVE TO BE MONITORED. THE FIRST
OF THESE SHORTWAVES WILL PUSH INTO THE REGION LATE SATURDAY NIGHT
AND SUNDAY WHILE ANOTHER APPROACHES WEDNESDAY. OTHERWISE NEAR
SEASONABLE TEMPERATURES ARE ANTICIPATED.

FOSTER

&&

.AVIATION...

FOR THE 0000 UTC TAFS...VFR CONDITIONS WILL PREVAIL OVER THE NEXT 24
HOURS. WINDS WILL START TO DIE OFF HERE SHORTLY AFTER SUNSET AND
BECOME STEADY AT BOTH AIRFIELDS AROUNF 7-10 KNOTS. COULD SEE SOME
SCATTERED HIGH CLOUDINESS COME IN FROM THE NORTH. BUT FOR THE MOST
PART...SKIES SHOULD REMAIN CLEAR TO SCATTERED. WEAKER LOW LEVEL JET
TONIGHT SHOULD PRECLUDE MENTION OF LLWS DESPITE LIGHTER WINDS.

GCC

&&

.SGF WATCHES/WARNINGS/ADVISORIES...

MO...NONE.
KS...NONE.

WFO SGF
Hazardous weather outlook, Jun 21, 6:56 PM CST, 6 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
756 PM CDT WED JUN 21 2006

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-221100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
756 PM CDT WED JUN 21 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

  THUNDERSTORMS MAY MOVE INTO PORTIONS OF SOUTHEAST KANSAS OR WEST
  CENTRAL MISSOURI AFTER 3 AM TONIGHT. EVEN IF THUNDERSTORMS DO MAKE
  IT INTO THE AREA TONIGHT NO SEVERE THUNDERSTORMS ARE ANTICIPATED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

  SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS THE
  OUTLOOK AREA THURSDAY INTO FRIDAY AS A COLD FRONT MOVES SLOWLY
  SOUTHEAST THROUGH THE OUTLOOK AREA. WHILE WIDESPREAD SEVERE
  THUNDERSTORMS ARE NOT ANTICIPATED AT THIS TIME...ENOUGH
  INSTABILITY MAY BE PRESENT THURSDAY AFTERNOON AND EVENING TO ALLOW
  ISOLATED SEVERE THUNDERSTORMS TO DEVELOP WITH DAMAGING WINDS THE
  MAIN THREAT.

  IN ADDITION...A VERY MOIST AIRMASS WILL ALSO BE IN PLACE ACROSS
  THE REGION WHICH WILL ALLOW ANY THUNDERSTORMS THAT DO DEVELOP TO
  PRODUCE VERY HEAVY RAINFALL AND POSSIBLE FLOODING.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

DSA/IZZI

The radar

The Pleasant Hill radar (KEAX), 103 km away, was scanning. The volume nearest the first event began at 07:43 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Benton

When
June 22, 1:45 AM CST
Where
Benton County, 5 mi S of Cole Camp
Measured
50 kt (58 mph) estimated gust
Reported by
COOP STATION
Coordinates
38.400, -93.200

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5516411.